Alert archive / New Mexico / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Albuquerque, NM

March 1, 202518 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Mar 1, 2025, 2:19 PM MST for 18 counties in New Mexico. It took effect at Mar 3, 2025, 11:00 AM MST. It was in force for 8 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 1, 2025, 2:19 PM MST (21:19 UTC)
In effect from
Mar 3, 2025, 11:00 AM MST
Expired
Mar 3, 2025, 7:00 PM MST
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 145 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 11:00 AM MSTNON-TSTM WND GST 6122 Se Bosque Del Apache, NMMesonet station WSM08 Harry (WSMR).
Mar 3, 11:05 AM MSTNON-TSTM WND GST 6122 Se Bosque Del Apache, NMMesonet station WSM08 Harry (WSMR).
Mar 3, 11:05 AM MSTNON-TSTM WND GST 6221 Se Bosque Del Apache, NMMesonet station WSM34 Stallion WIT (WSMR).
Mar 3, 11:09 AM MSTNON-TSTM WND GST 676 E Storrie Lake State, NMASOS station KLVS Las Vegas Muni Airport.
Mar 3, 11:15 AM MSTNON-TSTM WND GST 584 Ne South Valley, NMASOS station KABQ Albuquerque Intl Sunport.
Mar 3, 11:21 AM MSTNON-TSTM WND GST 681 S Clines Corners, NMASOS station KCQC Clines Corners 1 SSE.
Mar 3, 11:25 AM MSTNON-TSTM WND GST 6321 Se Bosque Del Apache, NMMesonet station WSM34 Stallion WIT (WSMR).
Mar 3, 11:26 AM MSTNON-TSTM WND GST 592 E Santa Rosa, NMAWOS station KSXU Santa Rosa Airport.
Mar 3, 11:31 AM MSTNON-TSTM WND GST 621 S Clines Corners, NMASOS station KCQC Clines Corners 1 SSE.
Mar 3, 11:35 AM MSTNON-TSTM WND GST 592 E Santa Rosa, NMAWOS station KSXU Santa Rosa Airport.
Mar 3, 11:40 AM MSTNON-TSTM WND GST 5928 Se Bosque Del Apache, NMMesonet station WSM33 Zumwalt Track (WSMR).
Mar 3, 11:40 AM MSTNON-TSTM WND GST 6519 Wsw Oscuro, NMMesonet station WSM06 Pole 616 (WSMR).
Mar 3, 11:55 AM MSTNON-TSTM WND GST 6128 Se Bosque Del Apache, NMMesonet station WSM33 Zumwalt Track (WSMR).
Mar 3, 11:57 AM MSTNON-TSTM WND GST 582 Sw Estancia, NMMesonet station FW4218 Estancia 2 WSW.
Mar 3, 12:00 PM MSTNON-TSTM WND GST 617 Nw Willard, NMMesonet station FW3653 Estancia 7 SSW.
Mar 3, 12:00 PM MSTNON-TSTM WND GST 633 E Puerto De Luna, NMMesonet station CELN5 Puerto De Luna 3.3 E.
Mar 3, 12:05 PM MSTNON-TSTM WND GST 6810 Sw Bingham, NMMesonet station WSM40 Mine (WSMR).
Mar 3, 12:05 PM MSTNON-TSTM WND GST 6910 S Bingham, NMMesonet station WSM10 North Oscura Peak (WSMR).
Mar 3, 12:08 PM MSTNON-TSTM WND GST 604 Ne South Valley, NMASOS station KABQ Albuquerque Intl Sunport.
Mar 3, 12:15 PM MSTNON-TSTM WND GST 6211 Se Bosque Del Apache, NMMesonet station WSM35 Sulf (WSMR).
Mar 3, 12:26 PM MSTNON-TSTM WND GST 67Raton Crews Airport, NMASOS station KRTN Raton Crews Airport.
Mar 3, 12:40 PM MSTNON-TSTM WND GST 67Newkirk, NMMesonet station NEWN5 Newkirk.
Mar 3, 12:50 PM MSTNON-TSTM WND GST 607 W Oscuro, NMMesonet station WSM14 Oscura Range Camp (WSMR).
Mar 3, 12:55 PM MSTNON-TSTM WND GST 602 Ese Fort Sumner, NMMesonet station FTSN5 East Fort Sumner.
Mar 3, 1:01 PM MSTNON-TSTM WND GST 632 E Santa Rosa, NMAWOS station KSXU Santa Rosa Airport.
Mar 3, 1:15 PM MSTNON-TSTM WND GST 673 E Puerto De Luna, NMMesonet station CELN5 Puerto De Luna 3.3 E.
Mar 3, 1:20 PM MSTNON-TSTM WND GST 588 Sw Ramon, NMMesonet station TR931 Roswell No. 2 Portable.
Mar 3, 1:25 PM MSTNON-TSTM WND GST 583 Wnw Moriarty, NMMesonet station ESWN5 Edgewood SWCD.
Mar 3, 1:27 PM MSTNON-TSTM WND GST 622 Sw Dora, NMMesonet station 53 Dora 2 SW.
Mar 3, 1:30 PM MSTNON-TSTM WND GST 605 Nw Nogal, NMMesonet station CW3827 Nogal 5 NW.
Mar 3, 1:30 PM MSTNON-TSTM WND GST 6711 Se Vaughn, NMMesonet station SVAN5 SE Vaughn.
Mar 3, 1:35 PM MSTNON-TSTM WND GST 676 Nnw San Ignacio, NMMesonet station TCCN5 Thompson Cattle.
Mar 3, 1:39 PM MSTNON-TSTM WND GST 5810 Nne Ancho, NMMesonet station UP953 Ancho 10 NE (UPR).
Mar 3, 1:40 PM MSTNON-TSTM WND GST 67Newkirk, NMMesonet station NEWN5 Newkirk.
Mar 3, 1:45 PM MSTNON-TSTM WND GST 603 E Bernalillo, NMMesonet station DW5430 Bernalillo 3 E.
Mar 3, 1:45 PM MSTNON-TSTM WND GST 613 Wnw Moriarty, NMMesonet station ESWN5 Edgewood SWCD.
Mar 3, 1:47 PM MSTNON-TSTM WND GST 613 N Clovis, NMMesonet station GW0819 Clovis.
Mar 3, 1:55 PM MSTNON-TSTM WND GST 622 S Fort Stanton, NMAWOS station KSRR Sierra Blanca Rgnl Arpt.
Mar 3, 1:56 PM MSTNON-TSTM WND GST 622 Sw Dora, NMMesonet station 53 Dora 2 SW.
Mar 3, 1:56 PM MSTNON-TSTM WND GST 667 E Tucumcari, NMASOS station KTCC Tucumcari Muni Airport.
Mar 3, 2:00 PM MSTNON-TSTM WND DMG6 W Vaughn, NMState police reported vehicles tipped over due to high winds.
Mar 3, 2:00 PM MSTNON-TSTM WND DMG9 Nnw Sumner Lake State, NMState police reported semi-trucks tipped over due to high winds.
Mar 3, 2:03 PM MSTNON-TSTM WND GST 611 E Clayton, NMASOS station KCAO Clayton Muni Airpark.
Mar 3, 2:15 PM MSTNON-TSTM WND GST 605 Nw Nogal, NMMesonet station CW3827 Nogal 5 NW.
Mar 3, 2:15 PM MSTNON-TSTM WND GST 6711 Se Vaughn, NMMesonet station SVAN5 SE Vaughn.
Mar 3, 2:20 PM MSTNON-TSTM WND GST 64Rowe, NMMesonet station NM012 I-25 @ Rowe (NMDOT).
Mar 3, 2:23 PM MSTNON-TSTM WND GST 607 Sw Glenrio, NMMesonet station 107 Endee 2 SW.
Mar 3, 2:23 PM MSTNON-TSTM WND GST 622 Sw Dora, NMMesonet station 53 Dora 2 SW.
Mar 3, 2:45 PM MSTNON-TSTM WND GST 5913 Se Tolar, NMAWOS station K4MR Tolar 12 SE.
Mar 3, 2:45 PM MSTNON-TSTM WND GST 6711 Se Vaughn, NMMesonet station SVAN5 SE Vaughn.
Mar 3, 2:45 PM MSTNON-TSTM WND GST 682 Sw Dora, NMMesonet station 53 Dora 2 SW.
Mar 3, 2:52 PM MSTNON-TSTM WND GST 582 Nnw Texico, NMAWOS station KCVN Clovis Muni Airport.
Mar 3, 2:55 PM MSTNON-TSTM WND GST 672 Ese Fort Sumner, NMMesonet station FTSN5 East Fort Sumner.
Mar 3, 2:57 PM MSTNON-TSTM WND GST 581 S Cannon Air Force Ba, NMAWOS station KCVS Cannon Air Force Base.
Mar 3, 3:00 PM MSTNON-TSTM WND GST 605 E Tucumcari, NMMesonet station ETUN5 Tucumcari.
Mar 3, 3:05 PM MSTNON-TSTM WND GST 6114 Nw Sedan, NMMesonet station SWCN5 SW Clayton.
Mar 3, 3:05 PM MSTNON-TSTM WND GST 707 E Tucumcari, NMASOS station KTCC Tucumcari Muni Airport.
Mar 3, 3:15 PM MSTNON-TSTM WND GST 648 S Hayden, NMMesonet station AMSN5 Amistad.
Mar 3, 3:18 PM MSTNON-TSTM WND GST 617 Sw Glenrio, NMMesonet station 107 Endee 2 SW.
Mar 3, 3:20 PM MSTNON-TSTM WND GST 601 S Cannon Air Force Ba, NMAWOS station KCVS Cannon Air Force Base.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2025-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3077 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS85 KABQ 012119
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
219 PM MST Sat Mar 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR 
PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM...

.Strong southwest winds will increase around the region Monday
ahead of a Pacific cold front, with the strongest wind gusts in
the high terrain and east of the central mountain chain. These
strong winds combined with very low humidity and an unstable
atmosphere will create several hours of critical fire weather
conditions in portions of southern, central, and eastern New 
Mexico from late Monday morning through Monday evening.

NMZ104-106-109-123>126-021400-
/O.UPG.KABQ.FW.A.0004.250303T1800Z-250304T0200Z/
/O.NEW.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/
Northeast Plains-Middle Rio Grande Valley-
West Central Basin and Range-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
219 PM MST Sat Mar 1 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST MONDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from 11 AM to 7 PM MST Monday. 

* AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio Grande
  Valley (Zone 106), West Central Basin and Range (Zone 109),
  Northeast Highlands (Zone 123), Sandia/Manzano Mountains (Zone
  124), Central Highlands (Zone 125), and East Central Plains
  (Zone 126) from late Monday morning through Monday evening.
 
* 20 FOOT WINDS...Southwest to west 25 to 35 mph with gusts of 40
  to 50 mph.
 
* RELATIVE HUMIDITY...Minimum values between 7 and 13 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
3 follow-up statements
062 
WWUS85 KABQ 021345
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
645 AM MST Sun Mar 2 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR
PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM...

.Strong southwest winds will increase around the region Monday
ahead of a Pacific cold front, with the strongest wind gusts in
the high terrain and east of the central mountain chain. These
strong winds combined with very low humidity and an unstable
atmosphere will create several hours of critical fire weather
conditions in portions of southern, central, and eastern New
Mexico from late Monday morning through early Monday evening.

NMZ104-106-109-123>126-031400-
/O.CON.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/
Northeast Plains-Middle Rio Grande Valley-
West Central Basin and Range-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
645 AM MST Sun Mar 2 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
MONDAY...

* AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio 
  Grande Valley (Zone 106), West Central Basin and Range (Zone 
  109), Northeast Highlands (Zone 123), Sandia/Manzano Mountains 
  (Zone 124), Central Highlands (Zone 125), and East Central 
  Plains (Zone 126) from late Monday morning through Monday 
  evening. 

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts of 50
  to 65 mph. 

* RELATIVE HUMIDITY...Minimum values between 7 and 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
231 
WWUS85 KABQ 031340
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
640 AM MST Mon Mar 3 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MONDAY FOR
PORTIONS OF SOUTHERN, CENTRAL, AND EASTERN NM...

.Damaging southwest wind gusts up to 70 mph will develop today as
a very strong southwesterly jet streak crosses southern and 
eastern parts of the fire weather forecast area, and a powerful 
surface low develops in eastern Colorado. Humidities will also
crater near and below 15 percent, while temperatures climb a few
to 12 degrees above 30-year averages over eastern areas. After
briefly weaker wind speeds in the evening, very strong northwest
winds will develop around midnight and continue through Tuesday,
when temperatures will cool and humidities will mostly climb 
above 18 percent.

NMZ104-106-109-123>126-040200-
/O.CON.KABQ.FW.W.0004.250303T1800Z-250304T0200Z/
Northeast Plains-Middle Rio Grande Valley-
West Central Basin and Range-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
640 AM MST Mon Mar 3 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

* AREA AND TIMING...Northeast Plains (Zone 104), Middle Rio 
  Grande Valley (Zone 106), West Central Basin and Range (Zone 
  109), Northeast Highlands (Zone 123), Sandia/Manzano Mountains 
  (Zone 124), Central Highlands (Zone 125), and East Central 
  Plains (Zone 126) from late Monday morning through Monday 
  evening. 

* 20 FOOT WINDS...Southwest to west 25 to 40 mph with gusts of 50
  to 70 mph. 

* RELATIVE HUMIDITY...Minimum values between 7 and 15 percent,
  except 11 to 21 percent across the West Central Basin and Range. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

44
144 
WWUS85 KABQ 040201
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
701 PM MST Mon Mar 3 2025


NMZ104-106-109-123>126-040315-
/O.EXP.KABQ.FW.W.0004.000000T0000Z-250304T0200Z/
Northeast Plains-Middle Rio Grande Valley-
West Central Basin and Range-Northeast Highlands-
Sandia and Manzano Mountains-Central Highlands-
East Central Plains-
701 PM MST Mon Mar 3 2025

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds will continue to decrease this evening while relative
humidity values will increase. Though some occasional gusty winds
will persist this evening and overnight, the Red Flag Warning will
expire at 7 pm. 

$$

34

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 1, 11:14 AM MST, 3 hours 5 minutes earlier. Its key messages:

  • Updated at 1103 AM MST Sat Mar 1 2025
  • Light rain and snow showers Saturday night and Sunday morning across the higher terrain may briefly reduce visibility with localized slick travel possible through high mountain passes.
  • Strong west winds with low humidity across southern and eastern areas Sunday afternoon may lead to rapid fire spread and areas of blowing dust with low visibility and reduced air quality.
  • Very strong west/southwest winds Monday will be followed by very strong northwest and north winds Tuesday. Rapid fire spread may occur from any new starts with areas of blowing dust, low visibility, and reduced air quality. Light snow may also produce localized slick travel across the northern mountains Monday night into Tuesday morning and at Raton Pass Tuesday morning.
Area forecast discussion, Mar 1, 11:14 AM MST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1114 AM MST Sat Mar 1 2025

...New UPDATE...

.KEY MESSAGES...
Updated at 1103 AM MST Sat Mar 1 2025

- Light rain and snow showers Saturday night and Sunday morning
  across the higher terrain may briefly reduce visibility with
  localized slick travel possible through high mountain passes.

- Strong west winds with low humidity across southern and eastern
  areas Sunday afternoon may lead to rapid fire spread and areas
  of blowing dust with low visibility and reduced air quality.

- Very strong west/southwest winds Monday will be followed by very
  strong northwest and north winds Tuesday. Rapid fire spread may
  occur from any new starts with areas of blowing dust, low
  visibility, and reduced air quality. Light snow may also produce
  localized slick travel across the northern mountains Monday
  night into Tuesday morning and at Raton Pass Tuesday morning.

&&

.UPDATE...
Issued at 1103 AM MST Sat Mar 1 2025

The latest 12Z forecast guidance is coming into better alignment
with the track, timing, and depth of the H5 low Sunday morning
across central NM. Guidance is also improving low level moisture
advection on southeast winds into eastern NM late tonight. This
change has raised chances for showers and storms over northeast
NM Sunday morning while stronger lift and forcing approaches from
the west with the H5 low and surface cold front. SPC has also
added a general thunder area to northeast NM so confidence on
lightning strikes over dry grasslands is increasing. The chance
for high wind gusts Sunday is highest in the area from southern
Lincoln to southwest Chaves County where NBM probs are >90% for
wind gusts >50 mph. The northern section of the High Wind Watch
may end up replaced by a Wind Advisory while potential for gusts
>60 mph will be examined in more detail from Ruidoso to Dunken.

&&

.SYNOPSIS...
Issued at 251 AM MST Sat Mar 1 2025

A mild and relatively quiet Saturday expected. Gusty south to
southwest winds across south central and southwest NM ahead of an
upper low over southern California and Arizona. The upper low moves
across northern NM Sunday morning bringing some light rain and snow
showers to northern NM. Clearing skies with gusty to very strong
west winds across central and eastern NM Sunday afternoon. The
strongest winds will be along the east slopes of the central
mountain chain and adjacent highlands and plains where gusts of 45
to 60 mph will be possible. Even stronger southwest winds for most
areas on Monday ahead of the next potent Pacific storm. Wind gusts
of 40 to 60 mph possible. Light rain and mountain snow showers
across far western and northern NM Monday evening through Tuesday
morning as the storm moves overhead. A band of rain and snow
possible across far northeast NM Tuesday morning on the backside of
the system. Colder with strong northwest and north winds continuing
on Tuesday on the backside of the storm. Wind gusts of 50 to 65 mph
possible across much of eastern NM. Blowing dust is likely for many
lower elevation locations across central and eastern NM Monday and
Tuesday. Milder temperatures with much lighter winds on Wednesday
with high pressure briefly moving overhead. More gusty southwest
winds along with some rain and snow across western NM Thursday and
Friday ahead of another Pacific low.

&&

.SHORT TERM...
(Today through Sunday)
Issued at 251 AM MST Sat Mar 1 2025

A shortwave ridge will amplify over the region today as a Pacific
low, currently moving toward the CA/MX border per the latest water
vapor satellite imagery, races east into southwest AZ. Southerly
winds in the lowest portions of the boundary layer will increase in
response to the approaching Pacific low, resulting in breezy to
locally windy conditons by afternoon across western NM. Otherwise,
today will be warmer with high temperatures generally 10-15 degrees
above average. The Pacific low will move into west central NM
overnight and then accelerate northeast across the state to over
southwest KS and the OK Panhandle by 00Z Monday. Isolated to
scattered showers will produce sprinkles/flurries across the lower
elevations of northern NM as the upper low moves across Sunday
morning, but 1-3" of fresh snow are possible over the peaks of the
northern mountains. The more notable impact on Sunday will be the
strong winds that develop across much of southeast, south central
and southeast NM as 700mb wind speeds are forecast to peak between
50-55kts. Issued a High Wind Watch for Sunday from the Central
Highlands south through the South Central Mountains including
southwest Chaves County. Will likely need a Wind Advisory as well
for the east central and southeast plains. Blowing dust will be an
impact Sunday afternoon, especially across the east central and
southeast plains including Roswell. The Pacific low will bring a
cooler airmass, but high temperatures on Sunday are still forecast
to remain above normal most areas.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 251 AM MST Sat Mar 1 2025

After a brief break from shortwave ridging on Sunday night,
southwest winds extremely ramp areawide on Monday ahead of Pacific
upper low moving over the Great Basin. Deep daytime mixing ahead of
the low will help to mix down 700 mb winds of 40 to 50 knots with
higher speeds of 50 to 60 kts across southeast NM down to the
surface. Surface dewpoints and relative humidity values will plummet
across central and eastern NM as a mid level dry slot moves overhead
ahead of the low. This will result in an ideal setup for critical to
extreme fire weather conditions and blowing dust across these parts
of the state. Winds will turn westerly across western and central NM
during the afternoon and evening behind the Pacific front as the
upper low moves into the Colorado Rockies. Depending on how far
south the upper low tracks, higher mid level moisture among the
circulation could move into the northwest third of the state to
result in some light rain and snow showers Monday evening and
overnight. Strong 40 to 65 kt flow on the south of the upper low
will not allow the ABL to decouple keeping very gusty winds going,
especially across the higher terrain, overnight. Heading into
Tuesday morning, the stacked low moves into the Great Plains of
Kansas and Oklahoma with strong 40 to 50 kt 500-700 mb winds over
New Mexico on the backside of the low. This will result in another
very windy day across many areas with the strongest winds across
central and eastern NM. Wind gusts of up to 65 mph possible across
the east slopes of the central mountain chain and adjacent
highlands. Cooler temperatures and higher relative humidity values
on Tuesday will help to limit critical fire conditions to southeast
NM and the lower RGV. Model guidance shows a TROWAL feature on the
backside of the upper low trying to extend far enough south to bring
some rain and snow to far northeast NM Tuesday morning. This
combined with strong north wind gusts of 50 to 60 mph could result
in some near blizzard conditions at Raton Pass. However, this
depends on the overall track of the upper low with the NAM tracking
the low over northeast CO (too far north) while the ECMWF and GFS
tracks the low over southeast CO and southwest KS (ideal position
for the TROWAL feature to impact far northeast NM). When looking at
ensemble clusters and NBM guidance, it favors the ECMWF and GFS
scenario, but significant spread is noted in the NBM guidance with
the 25th percentile having nothing while the 75th percentile depicts
2 to 4 inches. These types of mesoscale features are tough to
pinpoint down until within 12 to 24 hours of occurring, so those
traveling or living in far northeast NM Tuesday morning should keep
a close eye on forecast updates.

Winds die down after sunset areawide as strong mid and upper level
winds exit east with the closed low. Lighter winds and milder on
Wednesday as shortwave ridging moves over the state. The next
Pacific upper low moves into the Great Basin Thursday allowing
southwest winds to ramp up again across the state. Rain and snow
could move into western NM Thursday afternoon into Thursday night,
but it all depends on the overall track and evolution of the upper
low as it moves into the Rockies. Friday looks colder and breezy to
windy behind the Pacific front with some scattered rain and snow
showers possible across western and central NM underneath the
system.

&&

.AVIATION...
(18Z TAFS)
Issued at 1036 AM MST Sat Mar 1 2025

South to southwest winds aloft will increase thru Sunday morning
as an upper level low approaches from the west. South winds will
gust as high as 30KT by late today south and west of KABQ into
the Gila region with patchy BLDU possible after 4pm. Winds will
relax at terminals overnight but remain elevated in the higher
terrain. High level turb will also increase tonight then spread
to more of the region while lowering before sunrise Sunday. Just
enough moisture and instability is likely to spread into northern
NM for rain/snow showers in the high terrain and perhaps some
thunder across far northeast NM Sunday morning.

&&

.FIRE WEATHER...
Issued at 251 AM MST Sat Mar 1 2025

...FIRE WEATHER WATCH IN EFFECT FOR SOUTHERN AND EASTERN AREAS
LATE MONDAY MORNING THROUGH MONDAY EVENING...

Warm and dry conditions will persist today, but with increasing
winds as a Pacific low approaches from over southern CA. Several
hours of near-critical fire weather conditons are forecast this
afternoon across west central and southwest portions of the area.
The Pacific low will move across Sunday, bringing stronger winds,
higher humidity and a round of showers that will favor wetting
precipitation only for the northern mountains and areas near the CO
border. The strongest winds on Sunday will be along/south of I-40
east of the central mountain chain, but humidity will limit critical
fire weather conditons to only southern portions of the east central
plains.

A much more widespread and significant critical fire weather event
is shaping up for Monday as a dry slot moves over the area ahead of
a potent upper level trough/low approaching from the west, with an
impressive lee side trough deepening ahead of a Pacific cold front.
Added the northeast highlands and northeast plains to the Fire
Weather Watch. Cold air advection and higher humidity will prevail on
the backside of the exiting trough on Tuesday, but strong winds will
continue. Critical fire weather conditions on Tuesday will be
limited to southern-most portions of the area and will likely not
require a warning. Look for a break on Wednesday with a low
amplitude ridge transitioning east across the region, followed by
another upper level trough Thu/Fri that will bring stronger winds
and chances for critical fire weather conditions to southern and
eastern portions of the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  69  36  61  32 /   0  20  10   0
Dulce...........................  66  25  55  22 /   0  10  40   5
Cuba............................  63  30  55  26 /   0  30  30   0
Gallup..........................  70  25  58  24 /   0  40  10   0
El Morro........................  66  28  53  25 /   0  50  10   0
Grants..........................  67  27  58  22 /   0  30  10   0
Quemado.........................  68  28  56  27 /   0  30   5   0
Magdalena.......................  65  34  59  33 /   0  10   5   0
Datil...........................  66  29  55  27 /   0  20   0   0
Reserve.........................  71  23  61  25 /   0  30   5   0
Glenwood........................  75  29  63  31 /   0  20   5   0
Chama...........................  59  24  49  20 /   0  10  40   0
Los Alamos......................  61  35  54  31 /   0  20  30   0
Pecos...........................  63  33  54  31 /   0  30  30   0
Cerro/Questa....................  61  30  52  27 /   0  10  50   0
Red River.......................  53  26  43  23 /   0  10  60   0
Angel Fire......................  58  24  47  21 /   0  20  60   0
Taos............................  64  27  55  23 /   0  10  40   0
Mora............................  63  29  54  26 /   0  30  50   0
Espanola........................  69  33  62  29 /   0  20  20   0
Santa Fe........................  63  34  55  31 /   0  30  30   0
Santa Fe Airport................  66  35  58  30 /   0  30  30   0
Albuquerque Foothills...........  68  40  62  39 /   0  30  20   0
Albuquerque Heights.............  70  40  64  37 /   0  20  20   0
Albuquerque Valley..............  72  38  65  35 /   0  20  20   0
Albuquerque West Mesa...........  70  39  65  35 /   0  20  20   0
Belen...........................  73  37  67  32 /   0  20  20   0
Bernalillo......................  71  38  64  35 /   0  30  20   0
Bosque Farms....................  72  36  66  32 /   0  20  20   0
Corrales........................  71  39  65  35 /   0  30  20   0
Los Lunas.......................  72  37  66  33 /   0  20  20   0
Placitas........................  67  37  60  35 /   0  30  20   0
Rio Rancho......................  70  38  63  35 /   0  30  20   0
Socorro.........................  74  39  69  36 /   0  10  10   0
Sandia Park/Cedar Crest.........  64  34  54  32 /   0  30  20   0
Tijeras.........................  65  35  58  34 /   0  30  20   0
Edgewood........................  66  32  58  30 /   0  20  10   0
Moriarty/Estancia...............  68  30  60  27 /   0  20  10   0
Clines Corners..................  63  31  55  30 /   0  30  10   0
Mountainair.....................  67  32  58  32 /   0  10  10   0
Gran Quivira....................  66  33  59  32 /   0  10  10   0
Carrizozo.......................  70  38  61  40 /   0  10   5   0
Ruidoso.........................  65  34  54  40 /   0   5   5   0
Capulin.........................  62  32  51  29 /   0   0  50   0
Raton...........................  66  30  57  25 /   0   0  50   0
Springer........................  67  30  59  26 /   0  10  50   0
Las Vegas.......................  64  31  57  29 /   0  30  30   0
Clayton.........................  67  36  57  35 /   0   0  60   0
Roy.............................  64  34  59  31 /   0  20  60   0
Conchas.........................  72  37  67  37 /   0  40  50   0
Santa Rosa......................  68  36  64  36 /   0  30  20   0
Tucumcari.......................  71  38  65  38 /   0  30  60   0
Clovis..........................  72  41  66  39 /   0  20  30   0
Portales........................  73  41  68  38 /   0  20  20   0
Fort Sumner.....................  72  38  68  37 /   0  20  20   0
Roswell.........................  75  43  72  40 /   0   0   0   0
Picacho.........................  71  39  65  41 /   0   0   0   0
Elk.............................  72  37  63  41 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Monday morning through Monday evening
for NMZ104-106-109-123>126.

High Wind Watch from Monday morning through Monday evening for
NMZ223-224-226-229-233-239-240.

High Wind Watch from late tonight through Sunday afternoon for
NMZ223-226-233-239-240.

&&

SHORT TERM...42
LONG TERM....71
AVIATION...42

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:20 AM MSTHigh Wind WatchABQChaves, Guadalupe, Lincoln, San Miguel, Santa Fe, Torrance25 hr
Mar 1, 2:20 AM MSTHigh Wind WatchABQChaves, Colfax, Curry, De Baca, Guadalupe, Harding and 10 more36 hr

Nearby

Red Flag Warnings in New Mexico, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.